MAUDE Adverse Event Report: COOK ENDOSCOPY CAPTURA BRONCH BIOPSY FORCEPS NO SPIKE; EOQ, FORCEPS, BIOPSY, BRONCHOSCOPE

COOK ENDOSCOPY CAPTURA BRONCH BIOPSY FORCEPS NO SPIKE; EOQ, FORCEPS, BIOPSY, BRONCHOSCOPE
Catalog Number DBF-1.8-S
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/31/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: the product said to be involved was returned in an open bag.The lot number said to be involved was not provided in the return.Our laboratory evaluation of the product said to be involved confirmed the report.During the evaluation of the returned device, the device was functionally tested.When the handle of the device was manipulated the forceps cups will open, but they will not close.Several attempts were made to close the forceps cups, but they were unsuccessful.The device would not close fully and there was a gap between the cups.During our evaluation the cups were visually evaluated and potential cup misalignment was observed.The device is being sent back to the supplier for further evaluation where the final determination of cup misalignment will be determined based on the manufacturer¿s specifications.Investigation conclusion: the product was returned to the approved supplier for evaluation and the investigation is on-going.Once additional information has been received a follow-up emdr will be provided.
 
Event or Problem Description
During a bronchoscopy, the physician used a cook captura bronch biopsy forceps no spike.The opening/closure system broke during a fibroscopy.
 
Additional Manufacturer Narrative
Investigation evaluation: our laboratory evaluation of the product said to be involved confirmed the report.During the evaluation of the returned device, the device was functionally tested.When the handle of the device was manipulated the forceps cups will open, but they will not close.Several attempts were made to close the forceps cups, but they were unsuccessful.The device was placed down an olympus endoscope that had a 2.0 biopsy accessory channel.The scope was retro flexed to show a worst case scenario.The cups will open, but they will not close.The device would not close fully and there was a gap between the cups.During our evaluation the cups were visually evaluated and potential cup misalignment was observed.The device is being sent back to the supplier for further evaluation where the final determination of cup misalignment will be determined based on the manufacturer¿s specifications.The supplier provided the following evaluation: one device from the reported event was returned in a zip type bag with proof of decontamination.Evaluation of the device determined that the returned device was tested for "open/close".During functional testing, with the device coiled in two (2), approximately eight (8) inch loops, it was confirmed that the device would not operate properly when the handle was manipulated.The device opens with a delay but does not close.Upon further investigation and disassembly of the device tip, it was noted that the device has a broken solder joint.The reported defect of "open/close" was confirmed.[in regards to the potentially] misaligned cups: the returned device was inspected for misaligned cups.The cups could not be closed due to the broken solder joint, therefore the reported defect of "misaligned cups" could not be confirmed.Failure for "open/close" was due to a broken solder joint.The device history records for packaging work order were reviewed.The packaging work order consisted of two assembly orders; both were manufactured in february 2017.No relevant defects were noted in the records.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the "forceps cups will open but will not close" issue experienced by the customer was confirmed and the root cause was determined to be a broken solder joint.The supplier is currently working on improvements to create a more robust soldering process to prevent solder joints from breaking.The inspection of the device for misaligned cups could not be confirmed.The instructions for use state the following in regards to product inspection: "beginning at the handle and moving toward the cups, uncoil the forceps making sure not to stretch the cable.Open and close the cups to verify smooth handle operation and appropriate cup action.Become familiar with the amount of handle movement required to operate the cups.If any irregularities are noted, do not use.Note: exercising the handle while the forceps is coiled may result in damage to the performance characteristics of the forceps." prior to distribution, all captura biopsy forceps are subjected to a visual inspection and functional test to ensure proper workability.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.

Brand Name
CAPTURA BRONCH BIOPSY FORCEPS NO SPIKE
Common Device Name
EOQ, FORCEPS, BIOPSY, BRONCHOSCOPE
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key6731346
Report Number1037905-2017-00485
Device Sequence Number831403
Product Code EOQ
UDI-Device Identifier00827002477421
UDI-Public(01)00827002477421(17)200309(10)W3839410
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K923847
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 08/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberDBF-1.8-S
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date05/31/2017
Device Age2 MO
Event Location Hospital
Initial Date Received by Manufacturer 06/27/2017
Supplement Date Received by Manufacturer08/21/2017
Initial Report FDA Received Date07/21/2017
Supplement Report FDA Received Date08/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1